Alert archive / Arizona / Dust Storm Warnings in 2011
Dust Storm Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Sep 13, 2011, 5:48 PM MST for Pinal County, Arizona. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2011, 5:48 PM MST (00:48 UTC)
- Expired
- Sep 13, 2011, 6:00 PM MST
- In force
- 12 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 52 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
071 WWUS75 KTWC 140048 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 548 PM MST TUE SEP 13 2011 AZZ505-506-140200- /O.NEW.KTWC.DS.W.0007.110914T0048Z-110914T0100Z/ SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...PICACHO PEAK STATE PARK...MAMMOTH... ORACLE 548 PM MST TUE SEP 13 2011 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. A TRAINED WEATHER SPOTTER IN PICACHO AND ANOTHER ALONG HIGHWAY 79 SOUTH OF FLORENCE REPORTED A DUST STORM BETWEEN PICACHO PEAK AND ELOY MOVING EAST THROUGH SOUTHEAST PINAL COUNTY. * TIMING...THIS DUST STORM WILL MOVE THROUGH HIGHWAYS 79 AND 177 OVER THE NEXT HOUR. * WINDS...STRONG THUNDERSTORM OUTFLOW WINDS TO 50 MPH WILL RESULT IN BLOWING DUST. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITIES TO BELOW A QUARTER MILE ACROSS SOUTHEAST PINAL COUNTY...WITH NEAR ZERO VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Sep 13, 2:10 PM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 13, 2:10 PM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST TUE SEP 13 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE INTO NORTHWESTERN ARIZONA WEDNESDAY. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR AGAIN WEDNESDAY. THE LOW PRESSURE SYSTEM WILL WEAKEN THURSDAY WITH THUNDERSTORMS CONFINED MAINLY TO NEAR THE HIGHER TERRAIN. DRY CONDITIONS ARE THEN EXPECTED ACROSS THE AREA THIS WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...UPPER LOW CENTERED OVER SRN CALIFORNIA THIS AFTERNOON WILL MOVE NEWD INTO NWRN AZ WED MORNING. MOISTURE AHEAD OF THIS SYSTEM WILL BE SUFFICIENT FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. HAVE OPTED FOR LOCALLY HEAVY RAINFALL IN THE GRIDDED DATA WEATHER FIELD FROM TUCSON WWD/NWD THIS EVENING. PRECIP CHANCES TO DECREASE SOMEWHAT LATE TONIGHT. HOWEVER...CHANCE- CATEGORY POPS STILL MERITED MOST SECTIONS...WITH THE BEST CHANCE OF PRECIP TO OCCUR WEST AND NORTH OF TUCSON WITH MARKEDLY LESSER CHANCES NEAR THE NEW MEXICO BORDER ADJACENT COCHISE COUNTY. THE UPPER LOW IS PROGGED TO REMAIN OVER NWRN AZ WED...THEN SYSTEM WILL WEAKEN AND LIFT NEWD INTO SRN UTAH THUR. WILL MAINTAIN CHANCE- CATEGORY POPS FROM TUCSON EWD/SWD AND SLIGHT CHANCE OF SHOWERS/TSTMS ACROSS WRN/CENTRAL PIMA COUNTY WED AFTERNOON/EVENING. THUR-SAT...DRYING TREND THIS PERIOD AS WEAK TROUGH REMAINS WEST OF THE AREA. SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THUR AND FRI MAINLY NEAR THE HIGHER TERRAIN EAST OF TUCSON. HAVE OPTED FOR PRECIP-FREE CONDITIONS AREA-WIDE SAT. SUN-TUE...GENERALLY WLY FLOW ALOFT FOR DRY CONDITIONS THIS PERIOD. HIGH TEMPS WED TO AVERAGE ABOUT 5 DEGS F BELOW NORMAL. DEGREE TO TWO OF DAILY WARMING BEGINNING THUR AND CONTINUING INTO EARLY NEXT WEEK AS DRIER REGIME PREVAILS. && .AVIATION...SCT-NUMEROUS TSRA/SHRA THRU 06Z WEDNESDAY THEN ISOLD-SCT TSRA/SHRA LATE TONIGHT THRU WEDNESDAY AFTERNOON. MVFR CIGS/VSBYS AND WIND GUSTS TO NEAR 45 KTS WITH THE STRONGER TSRA. OTHERWISE...CLOUD DECKS AT 8-12K FT AGL AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 00Z THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR WITH THE THUNDERSTORM OUTFLOWS ALONG WITH LOCALLY HEAVY RAINFALL. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THEREAFTER...A DRYING TREND WILL BEGIN THURSDAY AND CONTINUE INTO EARLY NEXT WEEK. THUNDERSTORMS WILL BE LIMITED TO THE HIGHER TERRAIN EAST OF TUCSON THURSDAY AND FRIDAY...THEN DRY CONDITIONS ARE FORECAST SATURDAY THROUGH TUESDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 13, 7:36 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 736 AM MST TUE SEP 13 2011 AZZ510>515-140600- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 736 AM MST TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. DRY CONDITIONS ARE EXPECTED SUNDAY AND MONDAY. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ502>509-140600- TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 736 AM MST TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR WEDNESDAY AND THURSDAY. THEREAFTER...DRY CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-140600- WESTERN PIMA COUNTY- 736 AM MST TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR WEDNESDAY. THEREAFTER...DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Sep 13, 2:49 PM MST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 249 PM MST TUE SEP 13 2011 AZZ501-132230- WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ- 249 PM MST TUE SEP 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL 330 PM MST... AT 242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM NEAR AJO...OR 43 MILES SOUTH OF GILA BEND... MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHWESTERN PIMA COUNTY. LAT...LON 3250 11297 3250 11271 3225 11282 3235 11305 TIME...MOT...LOC 2148Z 213DEG 18KT 3241 11288
Special weather statement, Sep 13, 3:36 PM MST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 336 PM MST TUE SEP 13 2011 AZZ507-513-132315- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 336 PM MST TUE SEP 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PIMA AND WESTERN COCHISE COUNTIES UNTIL 415 PM MST... AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BENSON...OR 24 MILES NORTH OF SIERRA VISTA...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...BENSON AND MESCAL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3221 11032 3206 11009 3179 11039 3190 11056 TIME...MOT...LOC 2237Z 219DEG 12KT 3190 11042 CS
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:14 PM MST | Areal Flood Advisory | TWC | Cochise | 91 min |
| Sep 13, 6:49 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Sep 13, 6:59 PM MST | Flash Flood Warning | TWC | Cochise | 91 min |
| Sep 13, 7:34 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 3 hr |
| Sep 14, 11:30 AM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Sep 14, 12:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 59 min |
| Sep 14, 1:15 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 60 min |
| Sep 14, 1:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 48 min |
| Sep 14, 1:54 PM MST | Severe Thunderstorm Warning | TWC | Pima | 23 min |
| Sep 14, 2:15 PM MST | Severe Thunderstorm Warning | TWC | Graham | 60 min |
| Sep 14, 4:18 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 27 min |
| Sep 14, 4:36 PM MST | Flash Flood Warning | TWC | Cochise, Pima | 114 min |
| Sep 14, 4:43 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 47 min |
| Sep 14, 4:52 PM MST | Severe Thunderstorm Warning | TWC | Pima | 23 min |
Nearby
Dust Storm Warnings in Arizona, 2011Every dust storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.